Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



$ R$-automorphisms of $ R[G]$ for $ G$ abelian torsion-free

Author: David C. Lantz
Journal: Proc. Amer. Math. Soc. 61 (1976), 1-6
MSC: Primary 13F20; Secondary 13B10
MathSciNet review: 0435060
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a commutative ring with identity and $ G$ a torsion-free abelian group. This note describes for a reduced $ R$ the group of $ R$-automorphisms of the group ring $ R[G]$ when either $ R$ has finitely many idempotents or $ G$ has finite torsion-free rank. It also describes the $ R$-automorphisms of $ R[G]$ for a general $ R$ and $ G$ finitely generated free.

References [Enhancements On Off] (What's this?)

  • [BR] J. W. Brewer and E. A. Rutter, Isomorphic polynomial rings, Arch. Math. (Basel) 23(1972), 484-488. MR 47 #8609. MR 0320068 (47:8609)
  • [G] R. W. Gilmer, Jr., $ R$-automorphisms of $ R[X]$, Proc. London Math. Soc. (3)18(1968), 328-336. MR 37 #5207. MR 0229633 (37:5207)
  • [H] G. Higman, The units of group-rings, Proc. London Math. Soc. (2)46(1940), 231-248. MR 2, 5. MR 0002137 (2:5b)
  • [L] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 #5857. MR 0206032 (34:5857)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F20, 13B10

Retrieve articles in all journals with MSC: 13F20, 13B10

Additional Information

Keywords: Group ring, automorphism, torsion-free rank
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society